MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; CADIERE FORCEPS
Model Number 420049-14
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the cadiere forceps instrument involved with this complaint and completed the device evaluation.Failure analysis did not replicate nor confirm the reported complaint of the instrument.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument was fully functional.The instrument passed bumper test.There was no problem detected.A review of the device logs for the cadiere forceps instrument (part#: 420049-14 | lot/serial#: (b)(4) associated with this event has been performed.Per this review of the logs, the instrument was last used on (b)(6) 2022.No image or procedure video was provided for review.This complaint is being reported based on the following conclusion: it was alleged that the cadiere forceps instrument moved with unintuitive motion.Unintuitive motion could lead to subsequent tissue damage.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the cadiere forceps instrument malfunctioned.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the cadiere forceps instrument was reportedly moving non-intuitively during the procedure.The instrument was inspected prior to use with no damage.There was no patient injury.The procedure was completed robotically.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15526103
Report Number2955842-2022-14337
Device Sequence Number16816791
Product Code NAY
UDI-Device Identifier00886874111338
UDI-Public(01)00886874111338(10)N10210524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420049-14
Device Catalogue Number420049
Device Lot NumberN10210524 935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2022
Initial Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown